Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online
Ask a Urologist   »  

Quadriplegic. Use external catheter. Noticed sweaty substance does not allow catheter to be stuck. What is this?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
I am a quadriplegic and where an external catheter or XXXXXXX catheter almost 24 hrs a day... Recently I have had kind of a condensation or sweaty substance which will not allow the catheter to stay stuck. I can wipe the substance off and it comes right back with in seconds. If I use skin prep it burns terribly, but still won't stick. The prep also is causing the foreskin to be very red and swollen, sometimes causing raised bumps... Not discolored. I have been on antibiotics for several months now for kidney and respitory infections. Any suggestions?
Posted Sun, 2 Jun 2013 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 3 hours later

Thank you for the query.

From your description most likely antibiotics and severe catheter usage has caused fungal infection. Presence of the catheter on the penis causes very moist environment. Such environment is very good for candida (or other fungi) to develop. If so, white substance appears. Itching and red patches can be also present.

Antibiotics always cause natural skin bacteria (which protect from other infections) destruction. It makes more possible for fungi to develop.

I suggest you to visit your doctor (if possible) and have antifungal cream prescribed. You should also stop using catheter (if possible) or limit the usage till the infection will be over. You should also keep your penis dry and clean.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor